Ask a doctor

Can Bloating from a Medication Permanently Affect the Face?

I was on a medicine called Neurontin for sleep issues for about 10 weeks. My face had a lot of edema as a result. Since I stopped taking the medicine 5 months ago, it's like everything drooped in my face. I thought my skin would bounce back when I stopped the med, but 5 months later, it hasn't. I seriously aged like 10 years in a few months. Has anyone ever heard of something like this?

Doctor Answers (2)

Medication Bloating and Loose Skin After

+1

    Facial swelling caused by medication or general health problem can stretch skin if significant and prolonged.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 149 reviews

Facial aging after a medication

+1

If the swelling was prolonged then this is possible.  A popular technique in plastic surgery is tissue expansion.  This is a balloon that is inflated under the skin and act to peremanently strech the skin.  Also, a over weight person who losses a significant amount of weight can show pre-mature facial aging due to the deflation of the skin after streching due to prolong swelling,  weight loss or expansion of the skin. You may fit in thius catagory.

Web reference: http://www.sanfranciscocosmetic-surgery.com

San Francisco Plastic Surgeon
4.5 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.